U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 07-10-2015, 04:38 AM
 
1 posts, read 963 times
Reputation: 10

Advertisements

Brisdelle UGH I have only been taking it for 3 weeks and can't wait to get off! I cannot SLEEP! I am jittery and nervous constantly and my stomach is a mess. Mild headaches constantly. I stopped two days ago-hope the withdrawal isn't too bad since I have only been taking it for 3 weeks. HORRIBLE drug. I welcome the hot flashes back!
Reply With Quote Quick reply to this message

 
Old 07-10-2015, 08:49 AM
 
7,080 posts, read 3,778,159 times
Reputation: 10569
Quote:
Originally Posted by Lisa2b2g View Post
Brisdelle UGH I have only been taking it for 3 weeks and can't wait to get off! I cannot SLEEP! I am jittery and nervous constantly and my stomach is a mess. Mild headaches constantly. I stopped two days ago-hope the withdrawal isn't too bad since I have only been taking it for 3 weeks. HORRIBLE drug. I welcome the hot flashes back!
It's just your basic SSRI, being prescribed for everything under the sun, including to teens and young adults (against manufacturer's recommendations). No wonder this country's so crazy!
Reply With Quote Quick reply to this message
 
Old 08-06-2015, 08:59 AM
 
2 posts, read 1,814 times
Reputation: 10
What type of side effects is expected for withdrawal? I refuse to continue on Brisdelle after being on a trial for the past 4 weeks. Can I stop cold turkey?
Reply With Quote Quick reply to this message
 
Old 08-06-2015, 09:28 AM
 
7,080 posts, read 3,778,159 times
Reputation: 10569
Quote:
Originally Posted by LDY Dee View Post
What type of side effects is expected for withdrawal? I refuse to continue on Brisdelle after being on a trial for the past 4 weeks. Can I stop cold turkey?
I've not taken SSRIs myself (with good reason), but I've heard of nervousness, shakes, sleeplessness, and the sensation of electric currents shooting through the brain. That stuff's GOTTA be good for you; right?
Reply With Quote Quick reply to this message
 
Old 08-06-2015, 10:10 AM
 
2 posts, read 1,814 times
Reputation: 10
Default Brisdelle

Quote:
Originally Posted by otterhere View Post
I've not taken SSRIs myself (with good reason), but I've heard of nervousness, shakes, sleeplessness, and the sensation of electric currents shooting through the brain. That stuff's GOTTA be good for you; right?
lol. Thanks. I figure it's better to just take nothing to help me through menopause since so far, not a lot of horrible symptoms. Worst is not sleeping. Went 2 years without a full night's sleep so doctor put me on Lexapro. It helped immediately but it piled on 17 lbs over the past year (and I work out 5x/week and eat VERY healthy!). I think I'm going to check out vitamins instead. Any suggestions for weight gain and sleeping? Very few hot flashes, so I'll just cope. Hopefully something OTC can help.
Reply With Quote Quick reply to this message
 
Old 08-06-2015, 10:41 AM
 
7,080 posts, read 3,778,159 times
Reputation: 10569
I honestly don't understand doctors irresponsibly pushing SSRIs down everyone's throat for every little thing; must be some awesome perks and kick-backs Big Pharma is giving them!
Reply With Quote Quick reply to this message
 
Old 01-14-2016, 11:56 AM
 
1 posts, read 785 times
Reputation: 10
I have been taking brisdelle for about a year. The cost is outrageous and continues to go up. With insurance, it still cost me about $180 a month. My husband and I are self insured with a high deductible, thank you to Mr. Obama, so we have to pay this ourselves. I have found that it definitely improved my state of mind; however, I am still having occasional hot flashes. I wished there was a cheaper alternative. Any suggestions?
Reply With Quote Quick reply to this message
 
Old 01-14-2016, 12:00 PM
 
7,080 posts, read 3,778,159 times
Reputation: 10569
They're all SSRI antidepressants... Surely there's a generic for that by now? Not that I recommend that anyone take them...
Reply With Quote Quick reply to this message
 
Old 03-29-2016, 12:00 PM
 
1 posts, read 698 times
Reputation: 11
Thumbs down Brisdelle Nightmare

I've been suffering from menopause symptoms for years and have been using herbal supplements to help with the hot flashes. I am on the severe side of the scale with hot flashes. Any way, I decided to go to my gyn last month to see if she knew of anything more that may help (i've been seeing the same gyn for 20+yrs). She recommended Brisdelle and said it works very well and that the benefits more than outweigh and side effects. I intentionally did not read the insert or do any research on the medication so it wouldn't influence my my experience in any way. I was at a very good place in my life when I started brisdelle, happy, energetic, disciplined and very organized. Well I almost immediately became very tired and lacked focus. I just assumed that I needed a break, I had been burning the candle at both ends for some time. Weeks passed and the fatigue grew worse and worse. I began waking with horrible headaches every single day that would not go away, I couldn't focus on work, chores, errands, exercise stopped completely. I became confused, very weak and felt as though I was not getting any sleep at all. The thought that it was from the Brisdelle didn't even cross my mind until one day last week. I struggled all day at work to keep my eyes open, so I left about an hour earlier than I usually leave and went right home. I sat on the sofa and immediately started falling asleep, sitting up (unheard of for me). My son asked me for dinner 3 times before I finally told him he'd have to make himself a sandwich or frozen pizza. I went to bed at 7:30pm and still got up more than an hour late for work (usually get up at 4:30am). The next night fortunately was a Friday, but when I got home, I did the same thing but didn't wake up until 10:30am the next morning (I'm usually up by 7am at the latest on the weekend regardless of what time I go to sleep). When I realized that I slept for more than 12 hrs and still felt exhausted, I decided to do some research. That's when all the pieces fell together. I had every single one of the side effects listed for the Brisdelle. I immediately stopped taking the Brisdelle. It's been 3 nights now without it. I feel a little better but appear to be suffering from some withdrawal symptoms. I've only been taking it for approximately 3 1/2 weeks so I didn't think I would suffer from any kind of withdrawal but I was so wrong. I feel lousy. Nausea, mild headache (not nearly as bad as when I was taking it), still very tired and unable to focus but I am confident that in a few more days I should be back to myself or at least well on my way. I'm really upset that my doctor even suggested the medication. It makes me wonder if they really have our best interests at heart or if they are more concerned about any kick back they get when they prescribe such medications. Did she even bother to do any of her own research or did she just take the pharm rep's word as gospel? My advice.... STAY AWAY FROM BRISDELLE! It's bad news and doesn't help. Definitely not worth the sacrifice needed.
Reply With Quote Quick reply to this message
 
Old 03-29-2016, 12:20 PM
 
7,080 posts, read 3,778,159 times
Reputation: 10569
I guess the idea is to make you so miserable that you forget about the hot flashes, LOL! I wouldn't touch any SSRI with a ten-foot pole...
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

© 2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top